I intentionally waited 24 hours after stopping the Bentyl before starting the Triavil, just as a precaution. As far as I could find the Bentyl has a short half life, so that should have been enough to get it out of my system.
The problem is …. I always try to do as much research as possible with any new medicine I take, and the more I read about the possible side effects of Triavil, otherwise known as Elavil, the less I liked it. By last night I was very upset about it and almost decided to call my Gastro today and tell him I didn’t want to take it.
But I did find that it was used off label for Irritable Bowel Syndrome, and also for Insomnia. He would be prescribing it to me for IBS. I did not like the fact that it is an antidepressant. In fact I got pretty depressed last night just thinking about going on it. I found one place that said that the dose is much lower when used for IBS than for depression, and that did make me feel better.
The PDR said it would possibly make me sleepy, dizzy, or groggy, along with a bunch of other possibles that I don’t even want to write down. So … after much research and a lot of miserable hours I decided to take the night dose right before bed and see how I felt today.
Well, it did make me groggy this morning – that odd medicated feeling that’s not quite woozy, but not quite right, either. That lasted until close to noon, so I will just stay on the night dose for several days and see how I do. Eventually I am supposed to take it 3 times a day. But I’m in no hurry. Tardive Dyskinesia is in the list of possible side effects, and that doesn’t sound good at all!!! So for now it will be no more than 10 mg for me.
As for my digestion? I’m still hurting, and I felt lousy today, but we did go out on our Date Day. We came home early, but I would rather have done that than not go out at all.
Only time will tell how this plays out.